Alert archive / Tennessee / Frost Advisories in 2016
Frost Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this frost advisory at Nov 9, 2016, 2:04 PM CST for 38 counties in Tennessee. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 2:04 PM CST (20:04 UTC)
- In effect from
- Nov 10, 2016, 2:00 AM CST
- Expired
- Nov 10, 2016, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS74 KOHX 092004 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 204 PM CST WED NOV 9 2016 ...FROST EXPECTED THROUGHOUT MIDDLE TENNESSEE TONIGHT... .HIGH PRESSURE SETTLING ACROSS THE TENNESSEE VALLEY TONIGHT ALONG WITH LIGHT WINDS AND CLEAR SKIES IS EXPECTED TO ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BY THURSDAY MORNING. THIS WILL ALLOW THE FORMATION OF FROST THROUGHOUT MIDDLE TENNESSEE, ESPECIALLY IN THE UPPER CUMBERLAND WHERE TEMPERATURES WILL BE COLDEST. TNZ005>011-023>034-056>066-075-077>080-093>095-101400- /O.NEW.KOHX.FR.Y.0004.161110T0800Z-161110T1400Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 204 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. * TEMPERATURES...LOWS IN THE MID TO UPPER 30S. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR VEGETATION COULD BE HARMED OR KILLED BY FROST FORMATION TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SHAMBURGER/HERRON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Nov 9, 1:36 PM CST, 28 minutes earlier.
Area forecast discussion, Nov 9, 1:36 PM CST, 28 minutes before
Area Forecast Discussion National Weather Service Nashville TN 136 PM CST Wed Nov 9 2016 .DISCUSSION... A surface high pressure system centered over the Mid Ms Valley will move over Mid TN tonight. Winds will decrease with sunset. Clear skies will allow good radiational cooling overnight, with lows in the 30s. Areas of frost will form late night, especially across sheltered locations along and north of I-40 and across the Upper Cumberland. Frost is expected in the south as well, but more patchy. We will issue a frost advisory for all of our area. Thursday, high pressure will remain in place. Temps will recover nicely with dry air and full sunshine. Highs are expected to reach the mid to upper 60s (or around 5 degrees above normal), but with such dry air, it would not be surprising for temps to over perform and reach 70 in some places. Afternoon humidity levels will dip below 30 percent, enhancing fire danger, but winds will be generally light. Thursday night will be cool enough for some patchy frost again. On Friday, sunny and mild conditions are expected as a dry front approaches from the north. Another surface high will move in for the weekend with clear, dry wx. Weekend temperatures will be closer to normal. Frost will develop Saturday night into Sunday morning, and some areas may experience freezing temperatures. Looking into next week, there is a small chance for rain late Tuesday into Wednesday, but for the most part, dry and warmer than normal conditions are expected for mid November. && .AVIATION... 18Z TAF DISCUSSION. VFR. Scattered stratocumulus clouds expected at all airports this afternoon with north winds around 10 knots with a few gusts as high as 20 knots at times. Clear skies with light north winds are anticipated tonight, with light west winds anticipated on Thursday. && .PRELIMINARY POINT TEMPS/POPS... Nashville 37 67 40 68 42 / 0 0 0 0 0 Clarksville 34 65 40 66 39 / 0 0 0 0 0 Crossville 35 64 35 63 37 / 0 0 0 0 0 Columbia 36 67 37 68 41 / 0 0 0 0 0 Lawrenceburg 35 67 36 68 41 / 0 0 0 0 0 Waverly 36 65 40 66 40 / 0 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 8 AM CST Thursday FOR Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........Shamburger
Hazardous weather outlook, Nov 9, 5:20 AM CST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 520 AM CST WED NOV 9 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-101130- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 520 AM CST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Tennessee, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.